Skip Navigation LinksHome > August 1997 - Volume 74 - Issue 8 > Retinal Dialysis in a Patient on Multiple Seizure Drugs and...
Optometry & Vision Science:
Case Report: PDF Only

Retinal Dialysis in a Patient on Multiple Seizure Drugs and Neuroleptic Medication.

GAYNES, BRUCE I. OD, MS, PharmD, FAAO

Collapse Box

Abstract

colon; Retinal dialysis is often associated with trauma; however, as this report discusses, observation of a nontraumatic idiopathic form of retinal dialysis has been described. Idiopathic retinal dialyses may be caused by developmental or hereditary anomalies of the peripheral retina and may lead to occult retinal detachments which are often asymptomatic. Despite clinical observations suggesting the existence of a nontraumatic form of retinal dialysis, conclusive evidence establishing idiopathic retinal dialysis as a distinct pathologic entity is lacking. Complications of retinal dialysis, either idiopathic or traumatic, include retinal detachment and permanent vision loss. Comprehensive fundus examinations, which include scleral depression, are therefore critical in detecting silent retinal dialyses particularly when a history of trauma is reported. This report describes a case of retinal dialysis in a patient whose history is negative for antecedent trauma.

(C) 1997 American Academy of Optometry

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.